Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 1, 2001, 9:22 PM CST for Lincoln Parish, Union Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 1, 2001, 9:22 PM CST (03:22 UTC)
- Expired
- Mar 2, 2001, 1:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 020329
FFWSHV
LAC061-111-020715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CST THU MAR 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNION PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 115 AM CST
* AT 925 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR...
INDICATED VERY HEAVY RAIN SPREADING NORTHEAST AT 30 MPH...ACROSS
NORTH CENTRAL LOUISIANA...INTO LINCOLN AND UNION PARISHES. THIS
RAIN WILL BE FALLING OVER AN AREA...THAT HAS HAD AMOUNTS
TO NEAR ONE INCH DURING THE PAST COUPLE OF HOURS...AND ALREADY
NEAR SATURATED SOILS AND SWOLLEN STREAMS...CREEKS...AND
BAYOUS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS...WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER...SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNION P ARISH IN NORTH CENTRAL LOUISIANA
UNTIL 115 AM CST.
LAT...LON 3267 9287 3249 9287 3253 9244 3262 9241
3275 9210 3299 9213 3297 9269 3276 9269What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:10 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 1, 9:10 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST THU MAR 1 2001 FLOOD POTENTIAL CONTINUES TO BE THE MAIN THREAT ACROSS THE REGION TONIGHT THROUGH SATURDAY. LOOKING AT RADAR TRENDS THE HEAVIER PRECIPITATION IS SHIFTING TO THE EAST WITH NEW CONVECTIVE DEVELOPMENT OVER SOUTHEAST TEXAS MOVING NORTHEAST INTO THE EXTREME SOUTHERN COUNTIES IN TEXAS AND SOUTHERN PARISHES IN LOUISIANA OF THE FORECAST AREA. FLASH FLOOD WARNINGS IN EFFECT FOR SEVERAL PARISHES ACROSS WEST CENTRAL AND NORTH CENTRAL LOUISIANA WITH SEVERAL ROADS WITH WATER OVER THEM. SOME MODERATE RAINFALL HAS SHIFTED UP TO NORTH LOUISIANA TO NEAR INTERSTATE 20. TEMPERATURES RUNNING A FEW DEGREES COOLER THAN ORIGINALLY FORECAST ACROSS EAST TEXAS AND NORTHWEST LOUISIANA SO WILL LOWER MINIMUMS THERE. WILL CONTINUE FLASH FLOOD WATCH AND MID SHIFT WILL PROBABLY EXTEND IT THROUGH FRIDAY. 09 .SHV...FLASH FLOOD WATCH FOR LAZ001>006-d010>014-017>022- TXZ124>126-136>138-149>153-165>167 FOR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:00 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita | 4 hr |
| Mar 1, 11:30 PM CST | Flash Flood Warning | SHV | Grant, LaSalle | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.